How can I correct droopy eyes from Botox? (Photo)

I asked my doctor to give me an eye lifting effect on the outer corners of my eyebrow with Botox to have a more cat eye shape and he injected more towards the middle Brow area. Now my outer eyes are dropping down. How can I get this fixed? Thanks

Doctor Answers 10

Heavy brow from Botox injections

I would want to see you in person to know for sure, but it looks like the Botox injections that you had weakened the forehead muscles that keep the brows elevated. When these muscles are weakened too much, the brow can look and feel heavy. This is a common side effect of Botox injection. It is possible to partially correct this problem by weakening the muscles that pull the eyebrow down, thereby lifting the brow a bit. The one thing I would adise you is to go to an experienced Botox injector. This can be a tricky thing to do.

Droopy eyebrows after Botox

Thank you for your question astrogod. Botox is used to adjust the position of the brow. It can be injected into either the frontalis muscle on the forehead which raises the brow or the glabella between the brows and/or the orbicularis oculi at the corners of the brow which pull the brows down. If the frontalis is treated too low the brow will feel heavy and may appear lower. Treatment with Botox to relax the opposing muscles (orbicularis oculi and glabella) may counterbalance this effect slightly. I recommend speaking with your doctor for specific advice, but the effects of Botox should wear off in three to four months. Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

Brow ptosis after Botox

From the description of your treatment and your photos, it appears that your brows have likely dropped a bit. This can occur if Botox is injected into the lower frontalis muscle. And while there is no treatment for this, it will gradually resolve with time. 

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
4.9 out of 5 stars 64 reviews

Droopy Eyes after Botox- need to let it wear off

It looks like you have more of a Brow ptosis rather than eye lid ptosis.  This typically happens due to the physician injecting to much botox in your forehead muscles stopping you from raising up your eyebrows or migration of the botox.  There is no quick fix to this- you will have to let the botox wear off completely.  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

The lax skin has been emphasized

This is not eyelid ptosis. This is dropped brow from inadvertant injection of the toxin into the lower frontalis (the only muscle that lifts the brows). If the frontalis is needed to raise the upper eyelid to lift lax and redundant skin, and then you weaken that muscle, it causes this problem. It will gradually improve. You might consider getting that excess skin surgically removed by an oculoplastic surgeon. Then, the Botox can really give you the brow lift you want.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 14 reviews

Botox injection and droopy eyes

Unfortunately, it appears that the injector weakened the frontalis muscle which is the only muscle on the forehead that raises the eyebrows. While you may have had some brow and lid ptosis at baseline, the injection probably made it worse. Sometimes, a small amount of Botox injected into the eyebrow depressor muscles can help improve the results but in most cases patients just have to wait for the Botox to wear off. Sorry to hear about your experience. I would certainly recommend discussing your results with your physician. 

How can I correct droopy eyes from Botox?

Thank you for your question and for sharing your photographs. Unfortunately you will need to allow the Botox's effects to wear off before your eyes will return to their previous shape as there is no reversal medication. This may take several weeks or up to 3-4 months to correct.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Botox and Droop

A small amount of Botox was placed too low and had this effect.  It can take several weeks for the Botox to wear off and it will unfortunately take some time. Best, Dr. Green

Droopy eye after Botox

Sorry to hear this happened. Unfortunately this is a known complication of botox and does depend on the location injected. The good news is Botox is temporary and will wear off in 3 months or so. One possible treatment for droopy eyelid after botox is Apraclonidine (an eye drop), but this will improve the eyelid only and based on your photos, your eyebrow is the problem. Either way, you may want to get an in person examination to see if there is anything you can do until the Botox wears off. Good luck!

Satyen Undavia, MD
Philadelphia Facial Plastic Surgeon
4.9 out of 5 stars 12 reviews

Droopy Brows after Botox

There are two muscles that are involved when treating the lateral and middle brow area with Botox.  The frontalis muscle is located on the forehead and is involved with elevation of the brow.  The orbicularis oculi muscle is located around the orbit and the lateral aspect of the muscle is known as a lateral brow depressor.  To get your desired result, lateral brow elevation, it is necessary to treat the lateral orbital portion of the orbicularis oculi muscle while avoiding treatment of the frontalis muscle which results in brow depression.  It sounds like the frontalis muscle was treated in your case resulting in brow depression.  The good news is that it should only last 2-3 months.  An additional treatment of Botox to the lateral orbicularis area may or may not improve the situation but in most cases like yours, I recommend waiting till the Botox wears off before doing any further treatments.  In the future, I would recommend treatment of the lateral orbicularis area below the lateral brow only to affect lateral brow position. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.